Texas, 2021Drought in Texas, October 26 to 31, 2021
October 26 to 31, 2021 · NWS FWD · 1 event in 1 county or zone
Severe drought conditions developed across part of Hopkins County during late October.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions developed across part of Hopkins County during late October.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 25, 6:06 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Oct 25, 6:06 PM CST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
706 PM CDT Mon Oct 25 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Tonight through Tuesday Night/
No major changes to the forecast through Tuesday night including
the powerful storm system expected to move through the Plains and
the severe weather threat across North Texas. The remainder of
tonight will be quiet and initially cloud free with a remnant
frontal boundary near the I-20 corridor. This boundary will lift
north as a warm front overnight, allowing mid/upper 60s dewpoints
to surge back northward and may result in warming temperatures
late overnight across our northeast counties. In addition,
widespread low cloud cover will likely overspread the region by
early Tuesday morning.
A deep trough will spread across the Intermountain West during the
day Tuesday while a lee side cyclone rapidly deepens across
eastern Colorado. This will help focus a strengthening low level
jet across Northwest Texas and keep an ample supply of moisture
into the region. Clouds should scatter out during the afternoon,
which will allow temperatures to climb into the mid/upper 80s. As
a dryline sharpens off to our west Tuesday afternoon, deep layer
forcing for ascent will spread into the Southern Plains and
thunderstorms should erupt across western Oklahoma into northwest
Texas by early evening. This initial activity may briefly be
discrete supercells with a large hail threat owing to 8.5 C/km
lapse rates, but most of this activity will likely remain just off
to the northwest of our CWA. As mid level height falls > 20 dam
associated with the trough spread into the Plains after dark, any
discrete activity should quickly congeal into a squall line and
spread east through North Texas overnight (see timing graphics on
our webpage for more details). Deep layer shear will be sufficient
for severe weather, and low level shear will be supportive of
QLCS tornadoes within favorable N-S bowing segments through the
overnight hours. However, a lack of stronger instability and
overall shear vectors oriented SW to NE along the front/dryline
will likely preclude a more significant tornado/damaging wind
threat across North Texas. The squall line will continue eastward
into early Wednesday morning with precipitation clearing the
region from west to east. Given the fast speed of the system,
rainfall amounts should generally be less than an inch for most
areas.
Dunn
&&
.LONG TERM... /Issued 240 PM CDT Mon Oct 25 2021/
/Tuesday Night through the Weekend/
Active weather is expected Tuesday night into Wednesday morning
across all of North and Central Texas as a strong storm system
moves across the Plains. Storm initiation is expected around
sunset over West Texas Tuesday evening near a dry line. Steep
lapse rates will contribute to a large hail and damaging wind
threat with these initial storms, but they are expected to quickly
congeal into a line as they move into North and Central Texas
during the overnight hours. Shear profiles will support a low end
tornado threat, but the likelihood of a tornado across our CWA is
fairly low. Instability will decrease the further east you go,
but a damaging wind threat will remain in place along the leading
edge of the line of storms early Wednesday morning. While there is
a chance for severe weather impacts across the entire CWA
overnight, areas along the line that are oriented in a north-
south pattern will present the highest threat for severe winds.
This line of storms is expected to move fairly quickly so despite
the moisture return ahead of the system, flash flooding is not
likely.
The cold front associated with the upper level system is expected
to push through the area on Wednesday, which will clear out rain
chances from west to east. Clearing skies and slightly cooler
temperatures can be expected for Wednesday into Wednesday night as
a result.
By Thursday, expect a noticeable uptick in wind speeds, with
sustained northwest winds around 25 mph and gusts up to 40 mph
Thursday afternoon. A wind advisory will likely be needed for
Thursday as a result. Winds on Friday will still be elevated but
should be slightly lower than Thursday as the strong storm system
continues its slow eastward trek. These strong north winds will
help keep temperatures near normal values through the end of the
work week. Dew points will be significantly lower the latter half
of the week as well, which may contribute to elevated fire weather
concerns, especially on Friday.
For the weekend, winds shift southwestward by Saturday afternoon,
so the sunny skies and southwesterly flow will allow temperatures
to gradually creep up into the mid 70s to low 80s for highs. For
Halloween, winds continue to shift and will become southerly,
which will gradually increase moisture over the area. However, an
increase in cloud cover will be about all we see out of this
weather change. The trick-or-treat forecast looks very pleasant
for North and Central Texas with warm temperatures and dry
weather.
There still appears to be a decent chance for a strong cold front
to move through the area next week, potentially bringing more fall
like temperatures into the region, but it is too far out to
speculate details.
Schroeder
&&
.AVIATION... /NEW/
/00Z TAFs/
VFR prevails across the region tonight with a weak front draped
just south of the Metroplex. Easterly flow prevails in the
Metroplex, but this front will spread back north as a warm front
overnight. Winds should gradually veer more southerly toward
morning.
Low level moisture will spread northward overnight and should be
accompanied by MVFR cigs in the morning. These will likely prevail
through midday before scattering out. A strong storm system will
spread into the Plains Tuesday night and a squall line is expected
to move through during the overnight hours. We'll have the timing
of TS just beyond the current TAF period.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 67 87 66 75 55 / 5 5 100 40 5
Waco 70 86 66 75 55 / 5 5 100 40 5
Paris 59 80 63 73 54 / 0 0 70 80 10
Denton 62 87 61 74 51 / 0 5 100 30 5
McKinney 63 86 64 75 53 / 5 5 100 50 10
Dallas 68 87 66 75 56 / 5 5 100 40 5
Terrell 65 86 65 75 53 / 5 5 80 70 10
Corsicana 69 86 66 77 54 / 0 5 80 70 5
Temple 68 86 63 77 51 / 5 5 90 40 5
Mineral Wells 65 86 59 72 50 / 0 0 100 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 25, 10:57 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1157 PM CDT Mon Oct 25 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270500-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1157 PM CDT Mon Oct 25 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A line of thunderstorms is expected to move across North and Central
Texas Tuesday night into early Wednesday morning. Severe weather will
be possible with this line of storms. Damaging winds will be the
primary hazard. A few tornadoes and hail will also be possible but
are not as likely. The threat for severe storms will end late
Wednesday morning as storms move into East Texas.
Windy conditions can be expected on Thursday and Friday afternoon,
with gusts near 40 mph at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Hopkins
- When
- October 26, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Severe drought conditions developed across part of the county during late October.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Colorado, October 26, 20211 death · 1 injured · 52 kt wind · 3 events
- Coastal Flood and High Wind in Massachusetts, October 26 to 27, 2021$6.8 million · 82 kt wind · 17 events
- Flash Flooding in New York, October 26, 2021$1.2 million · 33 events
- Tornadoes and Hail in Oklahoma, October 26, 2021$32,000 · EF1 · 6 events
- High Wind and Strong Wind in Rhode Island, October 26 to 27, 2021$88,000 · 74 kt wind · 6 events
- Hail and Damaging Wind in Kansas, October 26, 2021$55,000 · 1 in hail · 2 events
- Flooding in New York, October 26 to 28, 2021$36,000 · 3 events
- Flash Flooding in New Jersey, October 26, 202119 events
- Flooding in New York, October 26 to 27, 2021$1,000 · 15 events
- High Wind in New Mexico, October 26, 202159 kt wind · 8 events
- Flash Flooding and Flooding in New Jersey, October 26 to 27, 20217 events
- High Wind in Colorado, October 26 to 27, 202163 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989202.